Psychosis in Huntington's disease: A case supporting multidisciplinary and early palliative care.

IF 2.7 Q3 NEUROSCIENCES
Vy Le, Edith Sigler, Jonathan Liu, Hiba Abualama, Kamalakar Surineni
{"title":"Psychosis in Huntington's disease: A case supporting multidisciplinary and early palliative care.","authors":"Vy Le, Edith Sigler, Jonathan Liu, Hiba Abualama, Kamalakar Surineni","doi":"10.1177/18796397261472525","DOIUrl":null,"url":null,"abstract":"<p><p>Following an abrupt medication switch from olanzapine to aripiprazole, a 61-year-old female with Huntington's disease developed psychosis that persisted despite olanzapine reinstitution. Subsequent hospitalization led to significant complications, including medication adverse effects, infections (parotitis, endocarditis, cystitis), trauma in the setting of restraints, and malnutrition. This case illustrates the risk of medical and pharmacologic complications during prolonged hospitalization, diagnostic challenges in advanced HD, and the importance of multidisciplinary care with early palliative involvement.</p>","PeriodicalId":16042,"journal":{"name":"Journal of Huntington's disease","volume":" ","pages":"18796397261472525"},"PeriodicalIF":2.7000,"publicationDate":"2026-07-29","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Journal of Huntington's disease","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1177/18796397261472525","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q3","JCRName":"NEUROSCIENCES","Score":null,"Total":0}
引用次数: 0

Abstract

Following an abrupt medication switch from olanzapine to aripiprazole, a 61-year-old female with Huntington's disease developed psychosis that persisted despite olanzapine reinstitution. Subsequent hospitalization led to significant complications, including medication adverse effects, infections (parotitis, endocarditis, cystitis), trauma in the setting of restraints, and malnutrition. This case illustrates the risk of medical and pharmacologic complications during prolonged hospitalization, diagnostic challenges in advanced HD, and the importance of multidisciplinary care with early palliative involvement.

亨廷顿舞蹈病的精神病:一个支持多学科和早期姑息治疗的病例。
一位患有亨廷顿舞蹈症的61岁女性患者,在突然从奥氮平转为阿立哌唑后,出现了精神病,尽管重新服用奥氮平,但仍持续存在。随后的住院治疗导致了严重的并发症,包括药物不良反应、感染(腮腺炎、心内膜炎、膀胱炎)、束缚环境中的创伤和营养不良。本病例说明了长期住院期间医疗和药物并发症的风险,晚期HD的诊断挑战,以及早期参与姑息治疗的多学科护理的重要性。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
CiteScore
4.80
自引率
9.70%
发文量
60
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书